MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PARTIAL ARTICULAR SURFACE LEFT MEDIAL SIZE G 10 MM THICKNESS; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PARTIAL ARTICULAR SURFACE LEFT MEDIAL SIZE G 10 MM THICKNESS; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Osteolysis (2377); Numbness (2415); Swelling/ Edema (4577)
Date of Event 09/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent an initial left medial unilateral knee arthroplasty.Approximately 3 years post implantation, the patient was revised due to pain, numbness, stiffness, swelling, noise, and difficulties with mobility.
 
Additional Manufacturer Narrative
(b)(4).The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2022-02268 and 0001825034-2022-02270.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h6; h10 no product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: follow up visit: patient complains of ongoing numbness, swelling, pain and difficult rising after squatting or kneeling.Revision surgical notes: components removed using saw and osteotome with no fractures, femoral and tibial components were both found to be well fixed requiring instrumentation for removal, the cement mantles were also solid; no intraoperative complications noted.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: medial unicompartmental arthroplasty implants are anatomically aligned.There is no fracture.Bone quality is osteopenic.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PARTIAL ARTICULAR SURFACE LEFT MEDIAL SIZE G 10 MM THICKNESS
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15544256
Report Number0001825034-2022-02269
Device Sequence Number6585065
Product Code HSX
UDI-Device Identifier00880304818439
UDI-Public(01)00880304818439(17)221130(10)63855963
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K161592
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberN/A
Device Catalogue Number42518200710
Device Lot Number63855963
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer11/14/2022
Initial Report FDA Received Date10/05/2022
Supplement Report FDA Received Date11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/12/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN PALACOS R CEMENT
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight116 KG